MAUDE Adverse Event Report: SYNTHES GMBH VERTEBRAL BODY RETAINER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH VERTEBRAL BODY RETAINER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 03.820.111
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.H3, h4, h6: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photo.Visual analysis of the photo revealed that vertebral body retainer had one of the dowel pins was fell apart and missing since the laser weld had broken.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for vertebral body retainer.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: part number: 03.820.111.Lot number: t182270.Manufacturing site: (b)(4).Release to warehouse date: (b)(6)2020.A review of the device history records was performed for the finished device lot number, and no relevant nonconformances were found that would affect the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2023, one of the pins fell out of the retaining arm postoperatively.There was no patient involvement.The vertebral body retainer was reported to have broken in the sterile processing department after the case.There was no surgical delay, and the procedure was completed successfully.This report involves one vertebral body retainer.This is report 1 of 1 for pc(b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Service and repair evaluation: the customer reported that one of the pin of 03.820.111, vertebral body retainer fell out of the retaining arm and vertebral body retainer was broken.The repair technician reported that device fails cosmetic test, device has not smooth and non binding operation through the range, device has damaged welding on vertical body.Damaged component is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is damaged component.The item will be forwarded to customer quality.The evaluation was confirmed.Part number: 03.820.111; lot number: t182270; manufacturing site: tuttlingen; release to warehouse date: 27-mar-2020.A review of the device history records was performed for the finished device lot number and a /jbl-nr-0016335 was started because during the investigation of jbl-ip-000223 group b review it was identified on 18.05.2022 by a quality engineer from the quality ops department that for article 03.820.111(-us) the requirements of pqp rev.A are not fulfilled.This nc record will cover all distributed batches of finished product 03.820.111 where ctqs were not inspected at all (also on component level).Ctq features inspected with a sampling instead of 100% will be investigated in jabil's nc record.The investigation show no indication for nonconforming product.The inspection plans were updated with dco_149661 to include the ctq features with 100% inspection frequency, see jbl.The necessary actions to ensure the final product quality have been taken and documented in the appropriate quality system.The nc have no impact to the complaint condition.The final quality release criteria were met before this batch was released for distribution.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
VERTEBRAL BODY RETAINER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17342184
Report Number8030965-2023-08866
Device Sequence Number6534137
Product Code LXH
UDI-Device Identifier10705034731520
UDI-Public(01)10705034731520
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.820.111
Device Catalogue Number03.820.111
Device Lot NumberT182270
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/26/2023
Supplement Date Received by Manufacturer07/25/2023
Initial Report FDA Received Date07/18/2023
Supplement Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown